Texas, 2003

Hail in Texas, May 5, 2003

May 5, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 5, 1:30 AM CST, 7 hours 52 minutes earlier.

Area forecast discussion, May 5, 1:30 AM CST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT MON MAY 5 2003

A SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH MUCH OF THE
WEEK...AS AN UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE NORTHERN
GULF OF MEXICO.  THIS PATTERN WILL MAKE IT HARD FOR ANY SURFACE
FRONTAL BOUNDARIES TO MAKE IT INTO THE AREA THIS WEEK...HOWEVER A
MOIST AND FAIRLY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE.  DAYTIME
HEATING AND UPPER LEVEL DISTURBANCES WILL BE THE MAIN INITIATOR OF
AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. I EXPECT
THUNDERSTORMS TO DEVELOP MAINLY NORTH OF I20 LATE THIS AFTERNOON AND
EVENING...AS THE MODELS SHOW A DECENT VORT MAX PASSING ACROSS THE
AREA THIS AFTERNOON.  THIS VORT MAX SHOULD HELP BREAK THE MID LEVEL
CAP AND ALLOW CONVECTION TO TAKE PLACE VIA DAYTIME HEATING.  SEVERE
WEATHER WILL BE MAINLY FOCUSED IN THE I30 CORRIDOR...AS THE UPPER
RIDGE OVER THE GULF WILL CONTINUE TO SUPPRESS THUNDERSTORMS THAT
MOVE TOWARD THE SOUTH. LOOK FOR LOW POPS THROUGH OUT THE WEEK...AS
THUNDERSTORM ACTIVITY WILL DEPEND ON HEATING AND NOT SO CERTAIN
UPPER LEVEL DISTURBANCES.  WARM TEMPERATURES WILL CONTINUES WITH
SOME SITES SEEING 90 THIS WEEK.

PRELIMS...
SHV 87/73/89/73 2522
MLU 87/74/89/74 2522
TXK 86/73/87/73 2522
TYR 86/72/89/74 2422
LFK 88/75/90/75 2222

ELEVEN

.SHV...NONE.
Hazardous weather outlook, May 5, 5:00 AM CST, 4 hours 22 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON MAY 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY
INTERACTING WITH WARM...MOIST...AND UNSTABLE AIR TO PRODUCE
AFTERNOON AND EVENING THUNDERSTORMS.  SOME STORMS MAY BECOME SEVERE
PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.  THIS
ACTIVITY WILL BE MAINLY ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A MOIST AND FAIRLY UNSTABLE ATMOSPHERE WILL LINGER THROUGH THE
MIDDLE OF THE WORK WEEK.  THEREFORE AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN IN THE FORECAST.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 15:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wood

When
May 5, 9:22 AM CST
Where
Wood County, Winnsboro
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
32.950, -95.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353880.